Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 129, NWS Nashville, TN

November 14, 2007Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 14, 2007, 2:27 PM CST for Wilson County, Tennessee. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 14, 2007, 2:27 PM CST (20:27 UTC)
Expired
Nov 14, 2007, 2:45 PM CST
In force
18 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Wilson County, TN

The radar

The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 142027
SVROHX
TNC189-142045-
/O.NEW.KOHX.SV.W.0129.071114T2027Z-071114T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CST WED NOV 14 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WILSON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LEBANON...

* UNTIL 245 PM CST

* AT 225 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR LEBANON...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATERTOWN BY 240 PM CST...

LAT...LON 3623 8611 3622 8610 3619 8610 3618 8608
      3608 8605 3603 8639 3620 8644 3627 8612
TIME...MOT...LOC 2027Z 258DEG 30KT 3614 8630

$$

ROSE
1 follow-up statement
000 
WWUS54 KOHX 142035
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
235 PM CST WED NOV 14 2007

TNC189-142045-
/O.CON.KOHX.SV.W.0129.000000T0000Z-071114T2045Z/
WILSON TN-
235 PM CST WED NOV 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CST
FOR CENTRAL WILSON COUNTY...

AT 234 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 6 MILES NORTHWEST OF WATERTOWN...OR ABOUT 7
MILES SOUTHEAST OF LEBANON...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATERTOWN BY 240 PM CST...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST
WEDNESDAY EVENING FOR CENTRAL TENNESSEE.

LAT...LON 3623 8611 3622 8610 3619 8610 3618 8608
      3608 8605 3603 8639 3620 8644 3627 8612
TIME...MOT...LOC 2035Z 258DEG 30KT 3615 8622

$$

ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 10:32 AM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Nov 14, 10:32 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 AM CST WED NOV 14 2007

.DISCUSSION..
AIRMASS REMAINS BALMY ACROSS THE MID-STATE THIS MORNING. APPROACHING
COLD FRONT NOW JUST NORTH OF EVV TO NEAR THE MO BOOTHEEL. INFLUX
OF DEEPER MOISTURE...WEAK INSTABILITY...AND LL CONVERGENCE
CONTINUES AHEAD OF BOUNDARY...WITH SCATTERED SHWRS/TSTMS BREAKING
OUT ACROSS WEST AND WEST-MIDDLE TN.

THIS TREND EXPECTED TO CONTINUE INTO THE EARLY EVENING AS THE
FRONT PUSHES TO AND ACROSS THE AREA. MOST LOCATIONS ARE UNDER
SLIGHT RISK THUS AS STORMS BECOME MORE WIDESPREAD LATER TODAY...
A FEW MAY REACH SEVER LIMITS. EXPECT TEMPS TO REACH FORECASTED
HIGHS THUS NO CHANGES AT THIS TIME.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Nov 14, 3:57 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
357 AM CST WED NOV 14 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-151130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
357 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD
FRONT THIS AFTERNOON AND EVENING. BRIEF HEAVY DOWNPOURS CAN BE
EXPECTED ALONG WITH SOME GUSTY WINDS. ISOLATED SEVERE STORMS WITH
DAMAGING WINDS MAY OCCUR. THE FRONT WILL MOVE THROUGH THE ENTIRE
MID STATE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

13

In the hours before

Local storm report, Nov 14, 1:35 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
135 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             NASHVILLE               36.17N 86.78W
11/14/2007  E0.88 INCH       DAVIDSON           TN   TRAINED SPOTTER

            REPORTED IN DOWNTOWN NASHVILLE

0119 PM     HAIL             10 SW NASHVILLE         36.07N 86.91W
11/14/2007  E0.75 INCH       DAVIDSON           TN   PUBLIC

            NEAR BELLEVUE

&&

STEIGERWALDT
Local storm report, Nov 14, 1:38 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             NASHVILLE               36.17N 86.78W
11/14/2007  E0.75 INCH       DAVIDSON           TN   EMERGENCY MNGR

            DOWNTOWN NASHVILLE

&&

STEIGERWALDT
Local storm report, Nov 14, 1:54 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
154 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             11 SE NASHVILLE         36.06N 86.65W
11/14/2007  E1.25 INCH       DAVIDSON           TN   TRAINED SPOTTER

&&

STEIGERWALDT
Local storm report, Nov 14, 2:10 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
210 PM CST WED NOV 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             3 SW MOUNT JULIET       36.18N 86.56W
11/14/2007  E0.75 INCH       WILSON             TN   TRAINED SPOTTER

&&

STEIGERWALDT
Special weather statement, Nov 14, 2:20 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CST WED NOV 14 2007

TNZ057-060-142100-
HICKMAN-MAURY-
220 PM CST WED NOV 14 2007

...A STRONG THUNDERSTORM WAS AFFECTING HICKMAN COUNTY AND WILL
AFFECT MAURY COUNTY SOON...

AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF CENTERVILLE...MOVING EAST AT 30
MPH.

THIS STORM WILL BE NEAR...
  CENTERVILLE BY 230 PM CST.

PEOPLE IN CENTRAL HICKMAN AND NORTHWESTERN MAURY COUNTIES...INCLUDING
THE CITY OF CENTERVILLE...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 1:20 PM CSTSevere Thunderstorm WarningOHXDavidson25 min
Nov 14, 1:27 PM CSTSevere Thunderstorm WarningOHXHickman, Perry33 min
Nov 14, 1:52 PM CSTSevere Thunderstorm WarningOHXDavidson, Wilson23 min
Nov 14, 3:19 PM CSTAreal Flood AdvisoryOHXDavidson, Rutherford, Wilson3 hr
Nov 14, 3:27 PM CSTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson18 min
Nov 14, 3:45 PM CSTAreal Flood AdvisoryOHXDeKalb, Putnam, Smith3 hr
Nov 14, 3:55 PM CSTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Wilson20 min
Nov 14, 4:31 PM CSTSevere Thunderstorm WarningOHXGiles29 min
Nov 14, 4:36 PM CSTSevere Thunderstorm WarningOHXWhite24 min
Nov 14, 5:10 PM CSTAreal Flood AdvisoryOHXDeKalb, White3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.